Letter to Editor
Near-Drowning Due to Acute Dystonic Reaction Caused by Irregular Haloperidol Use
Kamasak T*, Arslan EA, Sahin S, Durgut BD and Cansu A
Department of Pediatric Neurology, Karadeniz Teknik University, Turkey
- *Corresponding Author:
- Tülay Kamasak
Department of Pediatric Neurology
Karadeniz Teknik University, Turkey
E-mail: [email protected]
Received Date: December 07, 2015; Accepted Date: February 11, 2016; Published Date: February 21, 2016
Citation: Kamasak T, Arslan EA, Sahin S, Durgut BD, Cansu A (2016) Near-Drowning Due to Acute Dystonic Reaction Caused by Irregular Haloperidol Use.Med Rep Case Stud 1: 101. doi: 10.4172/2572-5130.1000101
Copyright: © 2016 Kamasak T, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Although drug-related acute dystonic reaction is one of the known side-effects of haloperidol therapy, the number of cases reported, particularly in children, is quite low. This report discusses a case of a male child developing acute dystonic reaction, and nearly drowning, while swimming in the sea following inappropriate use of haloperidol he was taking for tic disorder. The purpose of this report is to draw attention to acute dystonic reaction that may occur, not only at times when this drug, which enjoys wide pediatric use, is started or the dosage is increased, but also due to misuse by families.